MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3.5X7.5; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3.5X7.5; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX3575
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, a 3.5x7.5 og cmplx xtrasoft coil (640cx3575, 30284964) was being used as the first coil.When the physician tried to detach the coil, the beeping sound was normal but during retrieving delivery system, it continuously came out along the delivery system.There was no patient injury reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this report: d10, g4, g7, h2, h3, h6 and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, a 3.5x7.5 og cmplx xtrasoft coil (640cx3575, 30284964) was being used as the first coil.When the physician tried to detach the coil, the beeping sound was normal but during retrieving delivery system, it continuously came out along the delivery system.There was no patient injury reported.One non-sterile og cmplx xtrasoft coil 3.5x7.5 was received inside of a pouch.The received device was visually inspected, and the hypo-tube was found kinked at 98.3cm and 120.5cm.The gripper was found with a curvy condition partially outside of the introducer.Then a microscopic inspection was performed, and the gripper could be noted kinked and with some residues of saline solution.No other damages could be observed.A functional test was not able to be performed due to returned conditions; however according to the ifu of the device a trufill® dcs syringe ii is required to properly purge and detach the coil.The coil is detached from the delivery tube by a proprietary hydraulic release mechanism.A manufacturing record evaluation was performed for the finished device 30284964 number, and no non-conformances related to the reported complaint condition were identified the complaint reported by the customer ¿coil - failure to detach¿ was not able to confirm as the functional analysis could not be performed due the conditions of the received device.The damaged condition noted on the device may have appeared to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the analysis or the mre suggest that the failure reported could be related to the manufacturing process.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.

Brand Name
OG CMPLX XTRASOFT COIL 3.5X7.5
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10108436
Report Number3008114965-2020-00214
Device Sequence Number16996117
Product Code KRD
UDI-Device Identifier10886704030706
UDI-Public10886704030706
Combination Product (Y/N)N
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model Number640CX3575
Device Catalogue Number640CX3575
Device Lot Number30284964
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2020
Initial Date Received by Manufacturer 05/11/2020
Supplement Date Received by Manufacturer06/12/2020
Initial Report FDA Received Date06/02/2020
Supplement Report FDA Received Date07/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1